Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Sore and painful lips, dryness, dry mouth, thick tongue. On medicines prescribed post breast chemo. Any ideas?

My lips hurt, sores, dryness, dry mouth, tougue feels thick, I have to brush my teeth right after eating anything or it drives me crazy. I keep Vaseline on my lips, use bioremediation toothpaste , oragell mouth wash for mouth sores. Nothing seems to help. I had breast cancer one year ago and had chemo. I am on arimidex , Zoloft , sleeping meds, high bloodpressure meds. Do u have any idea what could be wrong? My cancer doc and family practitioner don t seem to know. Joan
Tue, 14 May 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  
Medical Topics
Dentist 's  Response
Hello,
Thanks for posting your query.
Dry mouth occurs due to decreased salivary flow into your mouth.
This can make your lips chapped,tongue feels thick.
Sore lips are usually associated with dry mouth.
Dry mouth can be due to the reaction of medicines you are taking in.
I would advice you to drink plenty of water and fluids to keep yourself nourished.
Salivary substitutes or sialogogoues can be administered since dry mouth can increase the risk of caries incidence.
Maintain oral hygiene well.
Get your teeth cleaned.
Visit your dentist in every 6 months.
Take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have had extreme dry mouth since the beginning of 2013. My tongue is in pain half the time. I have to tape my mouth shut at night because after breathing through my mouth after an hour of sleep I will wake up with a severe burning mouth. I have eliminated all alcoholic drinks, chocolate, caffeine, acidic foods, salty items, etc from my diet, nothing helps. I take no medications, have no health issues other than this. I get a lot of exercise and am at my ideal weight for my height. I have been to my internal medicine doctor and ENT BUT NEITHER have come up with a solution. I also get canker sores in my mouth all the time and on occasion have acid reflux. I use biotene, chew gum, suck on sugarless mints to relieve dryness. I drink a lot of 7up, rolaids, and alka selzer which seems to help when tongue starts to get pain. Do you have any ideas to cure? I am a 67 year old man.

doctor1 MD

Every medication prescribed to me may cause dry mouth. I also have a burning tongue and some gum pain. At times it is so bad I consider visiting the ER. If it is the medication/medications, how long after stopping medicine to get those salivary glands going. I have had a clear CT Scan of the glands and a negative lip biopsy.

doctor1 MD

I have suffered from dry mouth caused by medication. Ihad a really bad case last week but I was able to reduce the dryness. however I have been left with an sore tongue and have been unable to heal it. I have used various mouthwashes (biotene) and cough drops and sprays but to no avail. what can I do next?

Recent questions on  Sertraline

doctor1 MD

My Son is taking 100mg of Zoloft per day due to a relationship breakup, he is 23. He goes to the Gym daily and powerlifts. However he also takes pre workouts and supplements. Can these interact with the Zoloft. His moods seem aggressive at times. ( he is currently taking Cellucor , C4 Extreme, Explosive Workouts.)

doctor1 MD

Hi Dr. I have been on Sertraline, 100 mg /2tabs/ day as prescribed for approx. 3-4 years. It has helped my anxiety/depression without any noticeable side effects. Is there a certain amount of time you can safely be on this medication? Is there a need in some people to have the dose over 200mg or is this the maximum ? I m scheduled to see my new clinical specialist/nurse practicinier in Feb, my other Dr. retired after 35 years, good Dr. As he is not a Dr. are there any questions I should ask him about dose amounts etc. ? Thank You in advanvce Steve .PS. I didn t realize there would be a charge for one ? thanks anyway

doctor1 MD

CONCERNS: I ve noticed that my legs have been swelling mostly around the ankles.....Both ankles. It s not that bad, when compared to previous swelling issues but it is the longest - since about February. I did start a new desk job so I am sitting more. But I started that back in November, and most days I walk during my breaks and for 20 minutes during lunch. What is concerning me more is that my calf muscles are getting really tight. And, I have a bump now on my right calf that has moved a little bit; around this area, there’s also a sensation like my muscle might spasm. Mostly while at my work desk, I notice my muscles tightening in my calf, hamstring and into my inner thigh. It s slightly worse on my right leg. HISTORY/ETC: I m a 37 year old female; about 60lbs overweight. I exercise lightly about 2 to 3 times per week; have a history of issues with my IT Band in my right leg tightening, and tailbone issues. Due to the tailbone issues, I m unable to sit ergonomically correct” in my desk chair and therefore sit at a recline. I am currently taking 50mg per day of Sertraline (started about 8 weeks ago). ETC: I ve tried drinking more water, stretching more, and elevating legs - and it doesn t make a bit of difference. Most physical activity hasn t really bothered it....maybe walking a little bit. Thank you for your time:)

doctor1 MD

I`m a 33 year old male, 5' 10" currently 194. When I masturbate, right after ejaculation, I urinate automatically. I believe I may have been doing it for the last several years. But I`ve just realized it was not normal. I thought it may have been Retrograde Ejaculation. But I read somewhere else it wasn`t. I was born with Spina Bifida,( Myelomeningocele) and Hydrocephalus. I take Dilantin and Phenytek for Epilepsy. I also take Zoloft and Celexa for Anxiety,OCD and Depression. Thanks

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was just told my test came back showing I have taken lorazepam . this is not the first time for this...

doctor1 MD

I have anxiety attacks, fatigue and major depression , I am hot and cold, sick to stomach but no vomiting . Thyroid tests (THS, T3, T4) are normal. Zanax, Pretiq etc. have not helped. I need help.